Tennessee, 2010Damaging Winds in Tennessee, August 5, 2010
August 5, 2010 · NWS MEG · 2 events in 2 counties and zones
An upper ridge of high pressure continued to weaken over the Mid-South August 5th allowing a few diurnal showers and thunderstorms to develop over West Tennessee. A few storms produced damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $7,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper ridge of high pressure continued to weaken over the Mid-South August 5th allowing a few diurnal showers and thunderstorms to develop over West Tennessee. A few storms produced damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 5, 10:03 AM CST, 1 hour 27 minutes earlier.
Area forecast discussion, Aug 5, 10:03 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1103 AM CDT THU AUG 5 2010
.UPDATE...
INCREASED RAIN CHANCES THIS AFTERNOON NORTH OF A FORREST CITY
ARKANSAS TO TUPELO MISSISSIPPI LINE.
&&
.DISCUSSION...
THIS AFTERNOON WILL BE ANOTHER DANGEROUSLY HOT DAY...HOWEVER
APPEARS THE HEAT WAVE IS BREAKING WITH SCATTERED SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG AN APPROACHING COLD FRONT.
AT 11 AM...A FEW SHOWERS AND THUNDERSTORMS WERE ALONG I-40 IN WEST
TENNESSEE NEAR AN OLD OUTFLOW BOUNDARY FROM EARLIER CONVECTION TO
THE NORTH. ADDITIONAL SHOWERS AND STORMS WERE ALONG THE ARKANSAS
AND MISSOURI STATE LINE.
REGARDING THE EXCESSIVE HEAT WARNING...KEPT IT EVERYWHERE...THOUGH
NOT COMPLETELY SURE ALL AREAS WILL HAVE HEAT INDICES OVER 110
DEGREES OR GREATER...PARTICULARLY NEAR AND SOUTH OF I-40 OVER WEST
TENNESSEE WHERE CURRENT CONVECTION IS COOLING THE AIR AND NORTH
OF A WALNUT RIDGE ARKANSAS TO KENNETT MISSOURI LINE WHERE
ADDITIONAL OUTFLOW BOUNDARIES AND CLOUDS FROM STORMS ARE OCCURRING.
WILL CONTINUE TO CLOSELY MONITOR. DEPENDING ON CONVECTION THIS
AFTERNOON...MAY BE ABLE TO CANCEL IT OR DOWNGRADE TO ADVISORY.
AS FOR RAIN CHANCES...INCREASED THEM IN THE AREAS MENTIONED ABOVE.
WITH CONVECTION DEVELOPING OVER WEST TENNESSEE...THE MID/UPPER
LEVEL RIDGE IS DEFINITELY WEAKENING...ESPECIALLY AS LATEST 12Z
LOCAL RAOBS INDICATED LOWERING 500 MB HEIGHTS. THINK SCATTERED
CONVECTION WILL CONTINUE TO DEVELOP OVER THE AREA...ESPECIALLY
AFTER 1 PM ONCE CONVECTIVE TEMPERATURES AROUND 100 DEGREES ARE
REACHED. KEPT RAIN CHANCES 30 TO 50 PERCENT WITH HIGHEST CHANCES
SOUTH OF I-40 OVER WEST TENNESSEE. GENERALLY EXPECTING PULSE
CONVECTION...BUT MULTICELLS CLUSTERS/LINE ARE POSSIBLE NORTH OF
I-40 WHERE 0-6 KM SHEAR WILL BE HIGHEST...15-25 KTS.
A FEW STORMS MAY BE STRONG TO SEVERE WITH DAMAGING WINDS...
FREQUENT LIGHTNING...HEAVY RAINFALL...AND LOCALIZED FLOODING.
MAINTAINED SLIGHT RISK EAST OF A MARTIN TENNESSEE TO OXFORD
MISSISSIPPI LINE. WITH STEEP LEVEL LAPSE RATES AND HIGH MELTING
LAYERS...ISOLATED DAMAGING WINDS UP TO 60 MPH WILL BE THE MAIN
SEVERE HAZARD. A FEW LOCATIONS MAY GET A FEW INCHES OF RAIN IN AN
HOUR OR TWO...HOWEVER OTHERS MAY RECEIVE VERY LITTLE TO NONE.
HIGHS THIS AFTERNOON APPEAR TO BE ON TRACK AND DID NOT ALTER AT
THIS TIME.
MBS
&&
.PREV DISCUSSION... /ISSUED 621 AM CDT THU AUG 5 2010/
UPDATE...
UPDATED FOR THE 12Z TAF DISCUSSION.
PREV DISCUSSION... /ISSUED 442 AM CDT THU AUG 5 2010/
DISCUSSION...FORECAST FOCUS ON HEAT AGAIN TODAY...THEN ON
SOMEWHAT COOLER TEMPERATURES BEFORE ANOTHER POTENTIAL HEAT WAVE
NEXT WEEK.
SHORT TERM...TODAY THROUGH SATURDAY.
AT 09Z...TEMPERATURES ACROSS THE MIDSOUTH RANGED FROM THE UPPER
70S NEAR THE TN RIVER TO THE MID 80S NEAR JONESBORO AND MEMPHIS.
DEW POINTS WERE GENERALLY IN THE MID 70S. THESE CONDITIONS ARE
COMPARABLE TO 24 HOURS PRIOR. A COLD FRONT WAS ANALYZED FROM NEAR
WICHITA KANSAS TO ST LOUIS AND INDIANAPOLIS. BEHIND THE FRONT
TEMPERATURES WERE IN THE 60S TO LOWER 70S WITH DEW POINTS IN THE
60S TO LOW 70S.
THERE WILL BE ONE MORE BLISTERINGLY HOT DAY TODAY BEFORE A BRIEF
COOL DOWN FINALLY REACHES THE AREA WITH THE PASSAGE OF THE FRONT
LATE FRIDAY. A LARGELY UNDISTURBED AIRMASS CURRENTLY RESIDES
ACROSS THE CWA SO TEMPERATURES SHOULD BE ABLE TO REACH WITHIN A
FEW DEGREES OF YESTERDAY. HIGHS ACROSS THE NORTH MAY BE A BIT
COOLER DUE TO INCREASING CLOUDS AND BETTER CHANCES OF RAIN. THE
925 MB THERMAL RIDGE WILL ALIGN ITSELF ALONG AND SOUTH OF I-40
WHICH IS WHERE THE WARMEST TEMPS ARE EXPECTED. THE CONTINUATION OF
DEW POINTS IN THE MID TO UPPER 70S WILL MAKE FOR HEAT INDEX VALUES
RANGING FROM 112 NORTH TO 115-117 OVER THE CENTRAL AND SOUTH.
EXCESSIVE HEAT WARNING CONTINUES UNTIL 9 PM THIS EVENING.
WITH THE APPROACHING COLD FRONT...HEIGHT FALLS AS THE UPPER RIDGE
RETROGRADES WEST AND COOLING 700 MB TEMPERATURES...COVERAGE OF
THUNDERSTORMS TODAY WILL INCREASE FROM PAST DAYS WITH THE BEST
CHANCE AGAIN ACROSS THE NORTH. ANY STORMS THAT DEVELOP TODAY WILL
HAVE THE CAPABILITY OF PRODUCING DOWN BURSTS DUE TO THE INVERTED V
SOUNDINGS AND SBCAPE AROUND 2000 J/KG. SPC HAS PLACED MUCH OF WEST
TENNESSEE AND NORTH MISSISSIPPI IN A SLIGHT RISK FOR WIND DAMAGE
AND THIS LOOKS GOOD.
THE COLD FRONT BEGINS TO ADVANCE INTO THE MIDSOUTH THIS EVENING
WHICH IS WHEN THE BEST CHANCES FOR THUNDERSTORMS WILL BE. VERY
HEAVY RAINFALL WILL BE POSSIBLE GIVEN PW VALUES IN THE 2 TO 2.3
INCH RANGE...BUT STORMS SHOULD BE PROGRESSIVE AND TRAINING IS NOT
A BIG CONCERN SO DECIDED AGAINST A FLASH FLOOD WATCH.
THE FRONT WILL JUST ABOUT CLEAR THE SOUTHERN SECTIONS OF THE CWA
BY LATE FRIDAY AFTERNOON. ALONG AND AHEAD OF THE FRONT HIGH DEW
POINTS ARE EXPECTED AND DEPENDING UPON HOW WARM THINGS CAN GET
ACROSS THE SOUTH BY AFTERNOON...A HEAT ADVISORY MAY BE NEEDED.
THIS WOULD BE FOR NORTHERN MS AND ECTRL ARKANSAS.
A COOLER AND MUCH DRIER AIRMASS WILL BLEED SOUTHWESTWARD BEHIND
THE FRONT FRIDAY NIGHT AND SATURDAY. THE LOWEST DEW POINTS AND
MOST COMFORTABLE CONDITIONS SHOULD BE ACROSS NORTHWEST TENNESSEE
WHERE LOWS IN THE MID 60S CAN BE EXPECTED. CLEARING SKIES AND
LIGHT WINDS MAY ALLOW FOR SOME PATCHY FOG IN THESE AREAS.
ELSEWHERE CLOUDS MAY LINGER A BIT LONGER AND LOWS SHOULD BE IN THE
LOW TO MID 70S.
THE FRONT MAY BEGIN TO PUSH BACK NORTHEAST A BIT SATURDAY...SO A
SLIGHT CHANCE OF THUNDERSTORMS WILL CONTINUE SOUTH OF TUPELO AND
FORREST CITY. MORE HEAT ADVISORIES ARE POSSIBLE FOR THE FAR
SOUTHWEST SATURDAY IF DEW POINTS CAN REMAIN IN THE MID 70S.
LONG TERM...SATURDAY NIGHT THROUGH NEXT WEDNESDAY.
THE FRONT FINALLY WASHES OUT SUNDAY. THE UPPER RIDGE WILL BEGIN TO
BUILD EASTWARD AGAIN IN RESPONSE TO THE EXITING TROUGH OVER THE
MID ATLANTIC AND NEW ENGLAND. INCREASING TEMPERATURES AND DEW
POINTS SHOULD SEND HEAT INDEX READINGS TOPPING 110 AGAIN FOR MUCH
OF NEXT WEEK. H5 HEIGHTS BUILD BACK TO 595-596 DAM AND ARE
CENTERED OVER THE MIDSOUTH BY TUESDAY. WHILE NOT AS INTENSE AS
THIS MOST RECENT HEAT WAVE /WHICH WOULD BE TOUGH TO BEAT ANYWAY/
THE DURATION OF THIS NEXT HEAT WAVE COULD EXCEED THE CURRENT ONE
BY SEVERAL DAYS. LITTLE DOUBT EXCESSIVE HEAT WARNINGS WILL BE
NEEDED AGAIN FOR A LARGE CHUNK OF NEXT WEEK.
BORGHOFF
&&
.AVIATION...
12Z TAF CYCLE
VFR CONDITIONS WILL PREVAIL THROUGH TODAY WITH TEMPORARY
REDUCTIONS TO MVFR WHERE THUNDERSTORMS IMPACT TAF SITES. WINDS
SHOULD REMAIN LIGHT SOUTHWEST TO WEST AHEAD OF A COLD FRONT MOVING
THROUGH THE AREA. HAVE KEPT VCTS IN ALL SITES TODAY...BUT REMOVED
TEMPO FOR STORMS AS STORM CHANCES LOOK TO REMAIN BELOW LIKELY
CATEGORY.
THE FRONT WILL CONTINUE TO PROGRESS THROUGH JBR...MKL...AND MEM BY
THIS EVENING WITH WINDS TURNING OUT OF THE NORTH. MVFR CEILINGS
ARE EXPECTED WITH THE FRONTAL PASSAGE ALONG WITH SCATTERED SHOWERS
AND THUNDERSTORMS. AT TUP...THE FRONT SHOULD BEGIN TO STALL PRIOR
TO REACHING THE SITE WITH VARIABLE WINDS EXPECTED OVERNIGHT.
JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 102 79 96 75 / 50 50 40 10
MKL 99 73 94 68 / 50 50 20 10
JBR 98 75 94 71 / 40 50 30 10
TUP 101 79 95 73 / 30 50 50 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR CLAY-
CRAIGHEAD-CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-
MISSISSIPPI-PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR DUNKLIN-
PEMISCOT.
MS...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR ALCORN-
BENTON MS-CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-
LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-
QUITMAN-TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-
YALOBUSHA.
TN...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT THIS EVENING FOR CARROLL-
CHESTER-CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-
HARDIN-HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-
MCNAIRY-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Aug 5, 8:58 AM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
958 AM CDT THU AUG 5 2010
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061700-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
958 AM CDT THU AUG 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
AN EXCESSIVE HEAT WARNING CONTINUES UNTIL 9 PM THIS EVENING. HEAT
INDEX READINGS WILL RISE TO DANGEROUS LEVELS ONCE AGAIN...BETWEEN
110 AND 117 DEGREES BY AFTERNOON.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING EAST OF A LINE FROM MARTIN TENNESSEE TO OXFORD
MISSISSIPPI. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE OUTSIDE
THE SLIGHT RISK AREA AS WELL. DAMAGING WINDS...FREQUENT LIGHTNING...
HEAVY RAINFALL...AND LOCALIZED FLASH FLOODING ARE THE MAIN HAZARDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
HEAT INDEX VALUES MAY REACH BETWEEN 105 AND 109 DEGREES OVER
NORTHERN MISSISSIPPI AND EAST CENTRAL ARKANSAS FRIDAY AFTERNOON
AND POSSIBLY SATURDAY AFTERNOON. A HEAT ADVISORY MAY BE NEEDED
FOR THESE AREAS.
A FEW STRONG OR SEVERE THUNDERSTORMS ARE POSSIBLE OVER EAST
CENTRAL ARKANSAS AND NORTHERN MISSISSIPPI FRIDAY AND SATURDAY
AFTERNOON. DAMAGING WIND WOULD BE THE MAIN SEVERE WEATHER THREAT.
STRONG UPPER LEVEL RIDGING WILL LIKELY REBUILD OVER THE MID SOUTH
ON SUNDAY AND CONTINUE THROUGH NEXT WEEK. VERY HOT AND HUMID WEATHER
SHOULD RETURN AND RESULT IN EXTREMELY DANGEROUS HEAT INDEX VALUES
BETWEEN 110 AND 115 DEGREES. ADDITIONAL EXCESSIVE HEAT WARNINGS
ARE POSSIBLE FOR MUCH OF NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING MAINLY
OVER WEST TENNESSEE AND NORTHERN MISSISSIPPI.
MBS/BORGHOFF
In the hours before
Special weather statement, Aug 5, 8:49 AM CST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
949 AM CDT THU AUG 5 2010
TNZ050-089-090-051530-
FAYETTE TN-HAYWOOD TN-HARDEMAN TN-
949 AM CDT THU AUG 5 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 AM CDT FOR...
NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
SOUTHWESTERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 8
MILES WEST OF DANCYVILLE AT 949 AM CDT...MOVING SOUTHEAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN FAYETTE...HARDEMAN AND HAYWOOD COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
Special weather statement, Aug 5, 9:19 AM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1019 AM CDT THU AUG 5 2010
TNZ052>054-051600-
HENDERSON TN-MADISON TN-CHESTER TN-
1019 AM CDT THU AUG 5 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1100 AM CDT FOR...
NORTH CENTRAL CHESTER COUNTY IN SOUTHWEST TENNESSEE...
WEST CENTRAL HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
NORTHEASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 7
MILES WEST OF BLUE GOOSE AT 1019 AM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CHESTER...HENDERSON AND MADISON COUNTIES...INCLUDING
LOCATIONS NEAR JACKSON...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 5, 10:16 AM CST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1116 AM CDT THU AUG 5 2010
TNZ021-054-055-051700-
DECATUR TN-CARROLL TN-HENDERSON TN-
1116 AM CDT THU AUG 5 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL NOON CDT FOR...
NORTHERN DECATUR COUNTY IN TENNESSEE...
SOUTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE...
EASTERN HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES NORTHEAST OF LEXINGTON AT 1116 AM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN CARROLL...DECATUR AND HENDERSON COUNTIES...INCLUDING
LOCATIONS NEAR LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ
TRACE STATE PARK...SHOULD MONITOR THIS STORM CLOSELY. THIS
SIGNIFICANT WEATHER ALERT ALSO INCLUDES BEECH LAKE AND PIN OAK LAKE.
Special weather statement, Aug 5, 11:07 AM CST, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1207 PM CDT THU AUG 5 2010
MSZ004-005-009-TNZ091-051745-
ALCORN MS-TIPPAH MS-PRENTISS MS-MCNAIRY TN-
1207 PM CDT THU AUG 5 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 PM CDT FOR...
ALCORN COUNTY IN NORTHEAST MISSISSIPPI...
NORTH CENTRAL PRENTISS COUNTY IN NORTHEAST MISSISSIPPI...
EAST CENTRAL TIPPAH COUNTY IN NORTHEAST MISSISSIPPI...
SOUTH CENTRAL MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED
OVER THEO AT 1207 PM CDT...MOVING EAST AT 15 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN ALCORN...MCNAIRY...PRENTISS AND TIPPAH COUNTIES...INCLUDING
LOCATIONS NEAR CORINTH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 5, 11:20 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1220 PM CDT THU AUG 5 2010
TNZ091-092-051800-
HARDIN TN-MCNAIRY TN-
1220 PM CDT THU AUG 5 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 100 PM CDT FOR...
HARDIN COUNTY IN SOUTHWEST TENNESSEE...
EAST CENTRAL MCNAIRY COUNTY IN SOUTHWEST TENNESSEE...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 4
MILES NORTH OF SAVANNAH AT 1220 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN HARDIN AND MCNAIRY COUNTIES...INCLUDING LOCATIONS NEAR
SAVANNAH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Aug 5, 11:24 AM CST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1224 PM CDT THU AUG 5 2010
MSZ002-003-051815-
BENTON MS-MARSHALL MS-
1224 PM CDT THU AUG 5 2010
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...
SOUTH CENTRAL BENTON COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHERN MARSHALL COUNTY IN NORTHWEST MISSISSIPPI...
A STRONG THUNDERSTORM PRODUCING WINDS AT LEAST 40 MPH WAS LOCATED 8
MILES EAST OF WALL DOXEY STATE PARK AT 1224 PM CDT...MOVING SOUTHEAST
AT 10 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN BENTON AND MARSHALL COUNTIES...INCLUDING LOCATIONS NEAR
WALL DOXEY STATE PARK...SHOULD MONITOR THIS STORM CLOSELY.
Thunderstorm Wind, Hardin
- When
- August 5, 11:30 AM CST to 11:35 AM CST
- Where
- Hardin County, Savannah to 1.53 mi WSW of Olivet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Newspaper
- Coordinates
- 35.230, -88.250
Straight line winds knocked down a couple of trees and a pavilion in Savannah.
Thunderstorm Wind, Henderson
- When
- August 5, 3:00 PM CST to 3:05 PM CST
- Where
- Henderson County, 1.56 mi SSE of Broadway to Lexington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.651, -88.456
Straight line winds knocked down a few trees and power lines in Lexington.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Currents in Michigan, August 5, 20104 deaths · 2 events
- Damaging Winds in Kentucky, August 5, 20101 death · $161,000 · 60 kt wind · 25 events
- Flooding and Damaging Winds in Massachusetts, August 5, 20101 death · $25,000 · 50 kt wind · 6 events
- Damaging Winds and Lightning Strike in Kentucky, August 5, 20101 death · 1 injured · 60 kt wind · 8 events
- Heat in Florida, August 5, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Virginia, August 5, 2010$81,000 · 60 kt wind · 79 events
- Hail and Damaging Winds in Virginia, August 5, 20105 injured · $67,000 · 1 in hail · 42 events
- Hail and Damaging Winds in Virginia, August 5, 20102 injured · $160,000 · 1.25 in hail · 39 events
- Flash Flooding and Hail in Arkansas, August 5 to 8, 2010$547,000 · 1.75 in hail · 28 events
- Hail and Damaging Winds in Tennessee, August 5, 2010$345,000 · 1.75 in hail · 23 events
- Flash Flood and Hail in Mississippi, August 5, 2010$218,000 · 55 kt wind · 31 events
- Damaging Winds and Strong Wind in Tennessee, August 5, 2010$232,000 · 60 kt wind · 23 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 257436, 256950.